Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Sep 1, 2020, 3:05 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Sep 1, 2020, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 3:05 AM CDT (08:05 UTC)
- In effect from
- Sep 1, 2020, 10:00 AM CDT
- Expired
- Sep 1, 2020, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3612 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS74 KBRO 010805 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 305 AM CDT Tue Sep 1 2020 TXZ251-254>257-351-011600- /O.NEW.KBRO.WI.Y.0016.200901T1500Z-200902T0100Z/ /O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 305 AM CDT Tue Sep 1 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, southeast to south winds 25 to 30 mph with gusts up to 40 mph expected. For the Heat Advisory, heat index values up to 116 degrees expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM CDT this evening. For the Heat Advisory, from noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ248>250-252-253-353-011600- /O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 305 AM CDT Tue Sep 1 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 120 degrees expected. * WHERE...Northern Hidalgo, Zapata, Jim Hogg, Brooks, Southern Hidalgo and Starr Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TOMASELLI
3 follow-up statements
098 WWUS74 KBRO 011510 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1010 AM CDT Tue Sep 1 2020 TXZ251-254>257-351-012315- /O.CON.KBRO.WI.Y.0016.000000T0000Z-200902T0100Z/ /O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1010 AM CDT Tue Sep 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, south winds 25 to 30 mph with gusts up to 40 mph. For the Heat Advisory, heat index values up to 114 expected. * WHERE...Coastal Kenedy, Inland Kenedy, Inland Cameron, Inland Willacy, Coastal Cameron and Coastal Willacy Counties. * WHEN...For the Wind Advisory, until 8 PM CDT this evening. For the Heat Advisory, until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ248>250-252-253-353-012315- /O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 1010 AM CDT Tue Sep 1 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 116 expected. * WHERE...Northern Hidalgo, Zapata, Jim Hogg, Brooks, Southern Hidalgo and Starr Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Castillo/McGinnis
276 WWUS74 KBRO 020004 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 704 PM CDT Tue Sep 1 2020 TXZ251-254>257-351-020115- /O.EXP.KBRO.HT.Y.0011.000000T0000Z-200902T0000Z/ /O.CON.KBRO.WI.Y.0016.000000T0000Z-200902T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 704 PM CDT Tue Sep 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Southeast winds around 20 mph with gusts up to 35 mph. * WHERE...Coastal Kenedy, Inland Kenedy, Inland Cameron, Inland Willacy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>250-252-253-353-020115- /O.EXP.KBRO.HT.Y.0011.000000T0000Z-200902T0000Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 704 PM CDT Tue Sep 1 2020 ...HEAT ADVISORY HAS EXPIRED... Heat indices have fallen below Heat Advisory criteria within the last hour, so the Heat Advisory was allowed to expire at 7 PM CDT. $$
952 WWUS74 KBRO 020057 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 757 PM CDT Tue Sep 1 2020 TXZ251-254>257-351-020200- /O.EXP.KBRO.WI.Y.0016.000000T0000Z-200902T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 757 PM CDT Tue Sep 1 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... While winds remain breezy this evening, they have fallen below Wind Advisory criteria, so the Wind Advisory will be allowed to expire at 8 PM CDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Sep 1, 1:01 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 1, 1:01 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Brownsville TX Issued by National Weather Service Austin/San Antonio TX 101 AM CDT Tue Sep 1 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION.../06Z TAFS/ There is a brief cig of 2500 FT at HRL but this should disappear in the next 30 minutes or so. As was seen Monday, the late morning period looks most probable for broader coverage of MVFR cigs with less coverage expected to the east and west of HRL. Can't rule out more isolated showers but the coverage should be low enough to handle as they develop. The main story continues to be the strong winds and as afternoon wind gusts were topping out at around 30 knots, even more wind is depicted in MOS guidances for today. && .PREV DISCUSSION... /issued 940 PM CDT Mon Aug 31 2020/ DISCUSSION... Based upon most of the guidance including the GFS Marine MOS, decided to hoist another SCA for the nearshore and offshore wate4rs from midnight tonight through Tuesday evening. This timeframe is when the gradient and LLJ will peak. Seas are already at 6 feet and should be 7 feet by the early morning. Will hoist an SCA for the Laguna Madre beginning at 14Z Tuesday. These were the main changes for tonight. Another very warm night is expected tonight with more record high mins likely given the degree of wind and dewpoints expected tonight. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 82 95 81 94 / 0 10 10 0 BROWNSVILLE 82 97 81 96 / 0 10 10 0 HARLINGEN 81 99 80 98 / 0 10 10 0 MCALLEN 82 101 81 100 / 0 10 10 0 RIO GRANDE CITY 81 105 79 103 / 0 10 10 10 SOUTH PADRE ISLAND 84 90 84 89 / 0 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None.4 && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Aviation....MO (EWX)
Hazardous weather outlook, Aug 31, 4:29 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 429 PM CDT Mon Aug 31 2020 TXZ248>257-351-353-012130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 429 PM CDT Mon Aug 31 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Heat Advisory is in effect for all of Deep South Texas through 6 PM this evening. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica State Park. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Heat Advisory is in effect from Noon to 700 PM Tuesday due to heat indices reaching as high as 114 degrees. A Wind Advisory may be needed across portions of Deep South Texas, especially the mid to lower Rio Grande Valley, on Tuesday. An elevated risk of rip currents will be possible Tuesday into Thursday at the beaches of South Padre Island and at Boca Chica State Park. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-012130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 429 PM CDT Mon Aug 31 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect this evening across the Laguna Madre and the nearshore waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories will be necessary on Tuesday across all of the coastal waters. Small Craft Advisories may also be necessary on Wednesday across the offshore waters due to ongoing large seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:45 PM CDT | Small Craft Advisory | BRO | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.